Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    All Over Cramps, And Supplements.
    avatar
    Janemarie91 posted:
    I am a female age 62. Post menopause and on Forteo. I have been having really severe muscle spasms or you can call them "charlie horses". Whatever you call them, they hurt. I have them in my feet, calves, stomach, ribs. They wake me up from a sound sleep. For the last 3 days I have been woke up with them at least 4 times.
    I take 1,200 mgs calcium per day, 1,000 vitamin D3, just started magnesium because I thought I may be low. Also take Potassium 2 times a day per my doctor.
    Any ideas on what could be causing this?? I stopped my calcium for 24 hours just to see if I was getting too much. I eat cheese and milk products daily. I go to my Endocrinologist on May 8th, but just wondering if anyone else has ever had this problem? When I try to put my foot flat on the floor during one of these "nightly" episodes, I'm afraid I may fracture a bone in my foot putting too much weight on it. I have Osteoporosis with vertebrae fractures already at T8, T10, and T12. Help!!!
    Reply
     
    avatar
    bonebabe responded:
    My first thought was magnesium and/or potassium deficiency. Calcium actually helps with this type of cramp. Could be dehydration too. Continue your supplements and drink lots of water, then talk to your doctor about it if it continues. So sorry. I know these are very painful. I have them sometimes myself, especially when stretching out in the bed
     
    avatar
    Janemarie91 replied to bonebabe's response:
    I was wondering too, if it could be because of too much "steroids" ? I take 5 mg of Hydrocort 3 x a day for Adrenal Insufficiency. I also have been taking Clobetasol Propionate Cream for Linchen Sclerosis, and have been having a flare for 2 weeks. I also had a Steroid injection in the S1 about 2 weeks ago, for severe pain in the S1.
     
    avatar
    An_251897 responded:
    It sounds like a potassium deficiency, although you may have some sort of neuromuscular disorder or perhaps even an autoimmune disorder.

    You should definitely get bloodwork done.

    Also, 1,000 IU of vitamin D3 seems very low for someone diagnosed with osteoporosis. Check with your doctor, but unless your blood levels show no deficiency, my thought would be that something along these lines would be more appropriate: http://www.eganmedical.com/Liquid-Vitamin-D-3-p/msvs-200039.htm


    Helpful Tips

    Bisphosphonate use in premenopausal womenExpert
    The potential benefits and risks of bisphosphonate use may be quite different in premenopausal women compared to postmenopausal women. ... More
    Was this Helpful?
    24 of 34 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the National Osteoporosis Foundation website